Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jun 4, 2021, 5:23 PM CDT for Marshall County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2021, 5:23 PM CDT (22:23 UTC)
- Expired
- Jun 4, 2021, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Grand Forks, ND
County Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 141 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
828 WWUS83 KFGF 042223 SPSFGF Special Weather Statement National Weather Service Grand Forks ND 523 PM CDT Fri Jun 4 2021 MNZ005-008-009-042315- East Marshall MN-North Beltrami MN-Roseau MN- 523 PM CDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... SOUTHWESTERN ROSEAU AND NORTHWESTERN BELTRAMI COUNTIES UNTIL 615 PM CDT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near Strathcona, or 28 miles north of Thief River Falls, moving east at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Strathcona around 525 PM CDT. Middle River around 530 PM CDT. Gatzke around 555 PM CDT. Grygla around 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4845 9639 4862 9631 4852 9545 4821 9557 TIME...MOT...LOC 2223Z 287DEG 33KT 4852 9624 $$ Knutsvig
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:34 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 4, 3:34 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
334 PM CDT Fri Jun 4 2021
.SHORT TERM...(This evening through Saturday night)
Issued at 334 PM CDT Fri Jun 4 2021
Heat extremes and convection chances will be the main forecast
concerns.
Lot of triple digits across the Red river Valley with mid to upper
90s where it hasn't reached the century mark yet. Cold front is
approaching the international border, with winds switching
northwest and a bit of a cool down into the lower 90s and 80s.
Winds gusting above 30 mph in many of our eastern ND sites and
even a few of the MN sites. Dew points remain in the upper 40s and
50s, and fire weather remains critical (see below discussion).
CAMs and most of the global models show a decent amount of
instability pooling along the front as it pushes into northern ND.
A bit of cumulus starting to develop near the front in the
northern Red River Valley, and there is some shower activity over
eastern MT as the ridge riding shortwave pushes into our area.
CAMs continue to break out some convection with strong UH values
between 00Z and 04Z this evening. The boundary layer is well
mixed, with low level moisture a bit lacking, so anything that
develops will be very high based. Can't rule out some damaging
wind gusts from any convection that we get, but the HRRR at least
seems to be overdoing current convection along the front, so think
it may be a bit less coverage than CAMs indicate. Will continue to
keep POPs in as the front slowly pushes south overnight.
West to southwesterly flow aloft will continue into tomorrow, with
the front washing out and southerly winds returning to the area.
Another hot day, although perhaps not has hot as today. Some
models break out some additional QPF during the day on Saturday
but with no surface boundary or upper support am not too excited
and think better chances will be Saturday night. Another ridge
riding shortwave will move out into the region after 06Z Sunday,
pushing the surface trough and front back into our area. There
should be a decent amount of showers and thunderstorms along this
boundary, and with MU CAPE values over 2000 J/kg and 40 kts deep
layer bulk shear near the Canadian border, some scattered severe
potential can't be ruled out.
.LONG TERM...(Sunday through Friday)
Issued at 334 PM CDT Fri Jun 4 2021
Main challenge in the extended period relates to upper level energy
rotating around a strong thermal ridge in place over the middle of
the country.
For Sunday...a strong upper level ridge is in place over the area to
start the period. Vigorous jet with associated shortwave will
distort the upper ridge allowing for a slight cooling of the
temperatures. The frontal boundary and energy aloft will combine to
trigger some thunderstorm activity across the area early in the day
on Sunday. By Monday...the upper wave lifts northeast toward Hudson
Bay allowing the upper ridge rebound...although temperatures will
remain a little cooler to start the work week.
Monday night though Friday...a series of waves rotate around the
periphery of the ridge bringing chances again for some scattered
showers. The pattern finally shifts for the end of the period with a
front crossing the area early Friday...bringing cooler and more
seasonable temperatures. Better chances for showers and storms can
be expected with the system to end the period.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1241 PM CDT Fri Jun 4 2021
VFR conditions now and throughout the period. Some thunderstorm
activity will be possible between 00Z and 04Z at the more northern
TAF sites. However, coverage is somewhat uncertain so will leave
out of the TAFs for now. Any ceilings even with TS activity would
be over 7000 ft. Winds continue to gust above 20 kts from the
southwest at most locations, but all the airports except KFAR will
see a wind shift to a more northwest and then northerly direction
this evening as a cold front sags into the area. Winds will
decrease in speed overnight, shifting back around to the south.
&&
.FIRE WEATHER...
Issued at 334 PM CDT Fri Jun 4 2021
Super hot with triple digits to 90s, and dew points in the upper
40s to 50s, gives us RH values below 20 percent in many areas.
Winds have been gusting to 30 mph or even above in many locations,
putting most of the region into Red Flag criteria. The exception
has been in Grant county, where the winds have been lighter so
will let the watch go. Winds will diminish this evening, with
portions of northeastern ND and northwestern MN shifting to a more
northerly direction as a front sags down from Canada. Some
convection will be possible along this front, but any wetting
rain will be very spotty.
Another very hot day tomorrow, with RH values again down into the
25 to 35 percent range. The front will wash out and winds will
return to the south, with some 15 to 20 mph speeds across eastern
ND. Near critical fire weather conditions will be possible.
Another critical to near critical day is possible across eastern
ND on Sunday, with westerly winds picking up into the 15 to 25
mph range and RH values again around 20 percent.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Red Flag Warning until 9 PM CDT this evening for NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...Red Flag Warning until 9 PM CDT this evening for MNZ001>009-
013>017-022>024-027>032.
Fire Weather Watch until 9 PM CDT this evening for MNZ040.
SHORT TERM...JR
LONG TERM...Hopkins
AVIATION...JR
FIRE WEATHER...JRHazardous weather outlook, Jun 4, 6:22 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Grand Forks ND 622 AM CDT Fri Jun 4 2021 MNZ001-004>009-013>016-NDZ006>008-014>016-024-026>030-054-051130- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Western Walsh- 622 AM CDT Fri Jun 4 2021 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Critical fire weather conditions this afternoon and evening exist due to gusty winds and low relative humidity. This evening will see the chance for a few thunderstorms, with the risk of severe storms. Threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chance for thunderstorms exist Saturday overnight, mainly in the Devils Lake North Dakota area north. Risk of damaging wind gusts and large hail. On Sunday a chance for strong thunderstorms exist in areas from Baudette to Bemidji to Fergus Falls Minnesota. For Monday through Thursday, there are slight chances for thunderstorms but the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ002-003-017-022>024-027>032-040-NDZ038-039-049-052-053-051130- Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Barnes-Cass-Ransom-Sargent-Richland- 622 AM CDT Fri Jun 4 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Critical or near critical fire weather conditions will exist this afternoon and early evening due to gusty winds and low relative humidity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Near critical fire weather conditions are possible Saturday. Sunday will see a chance for strong thunderstorms, mainly in west central Minnesota. For Monday through Thursday, there are slight chances for thunderstorms but the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DTR
In the hours before
Special weather statement, Jun 4, 4:44 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
444 PM CDT Fri Jun 4 2021
NDZ008-016-042230-
Pembina ND-Eastern Walsh County ND-
444 PM CDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALSH AND
SOUTHWESTERN PEMBINA COUNTIES UNTIL 530 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hoople, or 17 miles northwest of Grafton, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Hoople around 455 PM CDT.
Mandt around 500 PM CDT.
Nash around 505 PM CDT.
Auburn around 510 PM CDT.
Grafton around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4852 9719 4830 9726 4849 9786 4854 9786
4855 9788 4861 9784
TIME...MOT...LOC 2143Z 286DEG 29KT 4853 9775
KnutsvigSpecial weather statement, Jun 4, 4:46 PM CDT, 37 minutes before
Special Weather Statement National Weather Service Grand Forks ND 446 PM CDT Fri Jun 4 2021 MNZ004-005-007-008-042230- East Marshall MN-Kittson MN-Roseau MN-West Marshall MN- 446 PM CDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARSHALL... SOUTHEASTERN KITTSON AND SOUTHWESTERN ROSEAU COUNTIES UNTIL 530 PM CDT... At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near Kennedy, or 31 miles northeast of Grafton, moving east at 25 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Halma around 505 PM CDT. Karlstad around 515 PM CDT. Strandquist around 525 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4859 9692 4872 9687 4862 9611 4841 9625 TIME...MOT...LOC 2146Z 284DEG 24KT 4863 9680 Knutsvig
Special weather statement, Jun 4, 5:07 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
507 PM CDT Fri Jun 4 2021
NDZ014-024-042245-
Eddy ND-Benson ND-
507 PM CDT Fri Jun 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENSON AND NORTHERN
EDDY COUNTIES UNTIL 545 PM CDT...
At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maddock, or 30 miles west of Devils Lake, moving east at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm. A 50
mph wind gust was reported 2 miles north of Maddock.
This strong thunderstorm will be near...
Flora around 520 PM CDT.
Oberon around 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4808 9958 4805 9907 4802 9907 4805 9904
4805 9900 4779 9907 4793 9963
TIME...MOT...LOC 2206Z 279DEG 16KT 4799 9951
KnutsvigSpecial weather statement, Jun 4, 5:23 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Grand Forks ND 523 PM CDT Fri Jun 4 2021 MNZ005-008-009-042315- East Marshall MN-North Beltrami MN-Roseau MN- 523 PM CDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... SOUTHWESTERN ROSEAU AND NORTHWESTERN BELTRAMI COUNTIES UNTIL 615 PM CDT... At 523 PM CDT, Doppler radar was tracking a strong thunderstorm near Strathcona, or 28 miles north of Thief River Falls, moving east at 40 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Strathcona around 525 PM CDT. Middle River around 530 PM CDT. Gatzke around 555 PM CDT. Grygla around 615 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4845 9639 4862 9631 4852 9545 4821 9557 TIME...MOT...LOC 2223Z 287DEG 33KT 4852 9624 Knutsvig
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:44 PM CDT | Special Weather Statement | FGF | Walsh | 46 min |
| Jun 4, 5:07 PM CDT | Special Weather Statement | FGF | Benson | 38 min |
| Jun 4, 5:33 PM CDT | Special Weather Statement | FGF | Walsh | 42 min |
| Jun 4, 6:11 PM CDT | Special Weather Statement | FGF | Nelson | 34 min |
| Jun 4, 4:46 PM CDT | Special Weather Statement | FGF | Marshall | 44 min |
| Jun 4, 6:17 PM CDT | Special Weather Statement | FGF | Pennington | 28 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.